Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 35, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jun 12, 2008, 1:42 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2008, 1:42 PM CDT (18:42 UTC)
- Expired
- Jun 12, 2008, 7:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iowa County, WI, Lafayette County, WI
The radar
The La Crosse radar (KARX), 130 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:25 PM CDT | FLASH FLOOD | Cobb, WI | WATER OVER HIGHWAY 18 AT COBB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 163 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMKX 121843 FFWMKX WIC049-065-130045- /O.NEW.KMKX.FF.W.0035.080612T1842Z-080613T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 142 PM CDT THU JUN 12 2008 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * FLASH FLOOD WARNING FOR... IOWA COUNTY IN SOUTH CENTRAL WISCONSIN... LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN... * UNTIL 745 PM CDT * AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACKHAWK LAKE RECREATION AREA...MINERAL POINT...DODGEVILLE... BLANCHARDVILLE...BELMONT AND ARGYLE ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES IS POSSIBLE FROM 140 PM TO 5 PM DUE TO SEVERAL MORE ROUNDS OF THUNDERSTORMS WITH LOCALLY HEAVY RAINS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4319 9041 4312 8984 4253 8986 4250 9042 TIME...MOT...LOC 1842Z 180DEG 0KT 4269 9021 $$ KAPELA
7 follow-up statements
000 WGUS73 KMKX 121920 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 219 PM CDT THU JUN 12 2008 WIC049-065-130045- /O.CON.KMKX.FF.W.0035.000000T0000Z-080613T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA WI-LAFAYETTE WI- 219 PM CDT THU JUN 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR LAFAYETTE AND IOWA COUNTIES... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DODGEVILLE TO 39 MILES WEST OF BENTON...OR ALONG A LINE EXTENDING FROM DODGEVILLE TO 37 MILES WEST OF GALENA...MOVING NORTHEAST AT 49 MPH. THESE THUNDERSTORMS WERE MOVING OVER THE SAME AREA...AND MAY PRODUCE HOURLY RAINFALL RATES OF UP TO TWO INCHES PER HOUR. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACKHAWK LAKE RECREATION AREA MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4319 9041 4312 8984 4253 8986 4250 9042 TIME...MOT...LOC 1919Z 222DEG 43KT 4305 9007 4254 9109 $$ LAMERS/KAPELA
000 WGUS73 KMKX 121936 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 234 PM CDT THU JUN 12 2008 WIC049-065-130045- /O.CON.KMKX.FF.W.0035.000000T0000Z-080613T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA WI-LAFAYETTE WI- 234 PM CDT THU JUN 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN LAFAYETTE AND IOWA COUNTIES... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF DODGEVILLE TO 34 MILES WEST OF BELMONT...MOVING NORTHEAST AT 49 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACKHAWK LAKE RECREATION AREA ADDITIONAL RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES PER HOUR ARE POSSIBLE WITH THE LINE OF STORMS. THE GROUND IS SATURATED BY EARLIER RAINS OF 1/2 TO 1 INCH TODAY...AND LAST WEEKEND/S RAINS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 4319 9041 4312 8984 4286 9000 4266 9041 TIME...MOT...LOC 1934Z 222DEG 43KT 4318 8990 4267 9093 $$ LAMERS/KAPELA
000 WGUS73 KMKX 122019 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 PM CDT THU JUN 12 2008 WIC049-065-130045- /O.CON.KMKX.FF.W.0035.000000T0000Z-080613T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA WI-LAFAYETTE WI- 317 PM CDT THU JUN 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN LAFAYETTE AND IOWA COUNTIES... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SERIES OF THUNDERSTORMS PRODUCING HEAVY RAINS MOVING NORTHEAST ACROSS IOWA AND LAFAYETTE COUNTIES. THESE STORMS WILL CONTINUE TO AFFECT THE WARED AREA THROUGH THE REMAINDER OF THE AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE BETWEEN 317 PM AND 6 PM IN THE WARNED AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 4319 9041 4312 8984 4286 9000 4266 9041 TIME...MOT...LOC 2017Z 222DEG 43KT 4356 8942 4305 9046 $$ LAMERS/KAPELA
000 WGUS73 KMKX 122131 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 425 PM CDT THU JUN 12 2008 WIC049-065-130045- /O.CON.KMKX.FF.W.0035.000000T0000Z-080613T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA WI-LAFAYETTE WI- 425 PM CDT THU JUN 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN LAFAYETTE AND IOWA COUNTIES... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THE RAIN HAS TAPERED OFF A BIT ACROSS THE WARNED AREA. UNFORTUNATELY...THERE ARE MORE STORMS BACK ACROSS EASTERN IOWA THAT ARE EXPECTED TO MOVE INTO THE AREA OVER THE NEXT COUPLE OF HOURS. DOPPLER RADAR RAINFALL ESTIMATES ACROSS NORTHWEST IOWA AND FAR NORTHWEST LAFAYETTE COUNTIES INDICATE AMOUNTS OF 2 TO POSSIBLY 3.5 INCHES OF RAIN HAS OCCURRED IN THE WARNED AREA. FLASH FLOODING IS LIKELY OCCURRING. CITIES AND TOWNS AFFECTED BY THIS FLOODING INCLUDE...HIGHLAND... COBB...REWEY AND DODGEVILLE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4319 9041 4312 8984 4286 9000 4266 9041 TIME...MOT...LOC 2125Z 221DEG 46KT 4302 9016 $$ DAVIS
000 WGUS73 KMKX 122156 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 453 PM CDT THU JUN 12 2008 WIC049-065-130045- /O.CON.KMKX.FF.W.0035.000000T0000Z-080613T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA WI-LAFAYETTE WI- 453 PM CDT THU JUN 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN LAFAYETTE AND IOWA COUNTIES... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE NUMEROUS THUNDERSTORMS PRODUCING FLASH FLOODING. IOWA COUNTY OFFICIALS REPORT THAT RESIDENTS IN THE TOWN OF AVOCA IN FAR NORTHWEST IOWA COUNTY ARE BEING EVACUATED DUE TO RISING WATERS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4319 9041 4312 8984 4286 9000 4266 9041 TIME...MOT...LOC 2153Z 221DEG 46KT 4329 8984 $$ DAVIS
000 WGUS73 KMKX 122353 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 652 PM CDT THU JUN 12 2008 WIC049-065-130045- /O.CON.KMKX.FF.W.0035.000000T0000Z-080613T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA WI-LAFAYETTE WI- 652 PM CDT THU JUN 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN LAFAYETTE AND IOWA COUNTIES... AT 647 PM CDT...THUNDERSTORMS CONTINUE TO ROLL THROUGH THE WARNED AREA. FLASH FLOODING IS OCCURRING WITH MANY ROADS CLOSED OR WASHED OUT...ESPECIALLY ACROSS THE SOUTHERN PART OF THE COUNTY. AN ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR SO IS STILL POSSIBLE THIS EVENING...BEFORE DIMINISHING OR ENDING BY MIDNIGHT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4319 9041 4312 8984 4286 9000 4266 9041 TIME...MOT...LOC 2352Z 221DEG 46KT 4443 8845 $$ DAVIS
000 WGUS73 KMKX 130040 RRA FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 740 PM CDT THU JUN 12 2008 WIC049-065-130050- /O.EXP.KMKX.FF.W.0035.000000T0000Z-080613T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA WI-LAFAYETTE WI- 740 PM CDT THU JUN 12 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT FOR NORTHWESTERN LAFAYETTE AND IOWA COUNTIES... A LARGER...ALL ENCOMPASSING FLASH FLOOD WARNING HAS BEEN ISSUED FOR THE AREA UNTIL 130 AM CDT FRIDAY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4319 9041 4312 8984 4286 9000 4266 9041 TIME...MOT...LOC 0040Z 221DEG 46KT 4489 8788 $$ DAVIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 1:38 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 12, 1:38 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
138 PM CDT THU JUN 12 2008
VERY ACTIVE NIGHT IN STORE. EXPECT REPEATED DEVELOPMENT OF
THUNDERSTORMS ACROSS THE CWA. RIGHT REAR ENTRANCE OF THE UPPER JET
IS PARKED OVER THE REGION AND WILL SUPPLY AMPLE DEEP LIFT. VERY
MOIST AIR FLOWING NORTH WITH PRECIPITABLE WATER VALUES AROUND 2
INCHES. WK SFC TROF/WMFNT WORKING NORTH LATE THIS AFTERNOON
EVENING. GOOD LLV SHEAR WITH SE FLOW AHEAD THIS TROF. THIS IS A
VERY BAD SITUATION FOR AN ALEADY SATURATED REGION. WE COULD SEE
RAINFALL AMOUNTS IN SOME AREAS EXCEED 3 INCHES. THE FOCUS FOR THE
HEAVIEST RAIN LOOKS TO BE ALONG AND SE OF A LINE STRETCHING FROM
DUBUQUE IOWA NORTHWEST THROUGH DANE COUNTY TO GREEN LAKE COUNTY.
SAUK COUNTY WILL LIKELY GET SOME THUNDERSTORMS AND HEAVY
RAIN...BUT THE WORST SHOULD BE SE OF THIS REGION.
FLASH FLOODING WILL OCCUR IN SOME AREAS. IN ADDITION TO THE
FLOODING...LARGE HAIL...DAMAGING WIND AND A FEW TORNADOES ARE
POSSIBLE. GIVEN THE VERY SATURATED SOILS...IT WILL BE EASIER FOR
THE WIND TO KNOCK DONW TREES AND POWER LINES.
RAIN CHANCES REMAIN FAIRLY HIGH INTO FRIDAY...MAINLY SOUTHEAST...AS
THE PATTERN IS SLOW TO MOVE EAST.
EVENTUALLY THE UPPER FLOW PATTERN WILL BE SHIFTING FROM A MOIST
AND ACTIVE SW FLOW TO A WEST NORTHWEST FLOW THAT WILL TURN MUCH
QUIETER NEXT WEEK. THERE IS SOME SUGGESTION OF A STRONG COMPLEX
COMING THROUGH HERE SUN AFT/EVE WITH THE MAIN COLD FRONT AND
POSSIBLE S/W. THE GFS IS VERY STRONG WITH THIS...BUT LOOKS
OVERDONE.
MON THROUGH THURSDAY OF NEXT WEEK IS LOOKING DRY AND COOLER.
&&
.AVIATION...NUMEROUS SHOWERS AND STORMS ACROSS THE AREA THROUGH
THE PERIOD...WANING TOWARD 18Z. EXPECT MVFR AND POSSIBLE IFR
CONDITIONS IN AND AROUND THE STORMS. ATMOSPHERE IS VERY MOIST
WHICH WILL HELP TO QUICKLY LOWER THE CIGS AND VSBYS AROUND THE
STORMS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ046-047-051-052-
056>060-062>072.
LM...NONE.
&&
SHORT/LONG TERM...05
AVIATION/MARINE...08Hazardous weather outlook, Jun 12, 12:15 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1215 PM CDT THU JUN 12 2008 WIZ046-047-051-052-056>060-062>072-131200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1215 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH PORTIONS OF SOUTHERN WISCONSIN EARLY THIS AFTERNOON. THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HOWEVER...THEY MAY DEPOSIT RAINFALL OF ONE QUARTER TO ONE HALF INCH. THUNDERSTORMS ARE EXPECTED TO REDEVELOP AND AFFECT SOUTHERN WISCONSIN LATER THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...PRODUCING HAIL UP TO ONE INCH IN DIAMETER...AND DAMAGING WIND GUSTS TO 70 MPH. A FEW TORNADOES ARE POSSIBLE. IN ADDITION...THE THUNDERSTORMS ARE EXPECTED TO PRODUCE WIDESPREAD HEAVY RAINFALL OF ONE TO TWO INCHES. THIS WILL RENEW THE FLASH FLOOD THREAT...AND AGGRAVATE THE MANY FLOODING PROBLEMS REMAINING ACROSS SOUTHERN WISCONSIN FROM THE PREVIOUS WEEKEND HEAVY RAINFALL. THUS...A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS ALL OF SOUTHERN WISCONSIN THIS AFTERNOON AND TONIGHT. MANY LAKES...RIVERS AND STREAMS REMAIN WELL ABOVE FLOOD STAGE...OR ARE FORECAST TO EXCEED FLOOD STAGE. A FEW SITES HAVE OR WILL EXCEED RECORD STAGES. SEE OUR ADVANCED HYDROLOGIC PREDICTION SERVICES INTERNET PAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY...AND AT TIMES SATURDAY THROUGH MONDAY. MANY RIVERS AND STREAMS WILL REMAIN AT OR ABOVE FLOOD STAGE THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT. LMZ643>646-131200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1215 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY LATER TODAY...WITH PERIODS OF THUNDERSTORMS TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL TO ONE INCH IN DIAMETER...AND DAMAGING WIND GUSTS TO 50 KNOTS. AN ISOLATED WATERSPOUT IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...AND AT TIMES SATURDAY THROUGH MONDAY. WOOD WWW.WEATHER.GOV/MILWAUKEE
In the hours before
Local storm report, Jun 12, 12:29 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1229 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM FLOOD 3 NNE JANESVILLE 42.72N 88.99W
06/12/2008 ROCK WI TRAINED SPOTTER
WATER OVER THE CURBS DUE TO VERY HEAVY RAINFALL ON MILTON
AVE AT INTERSECTION OF LODGE DRIVE AND MILTON AVE. WATER
ALSO OVER THE CURBS ON SERVICE ROAD.
&&
GDLocal storm report, Jun 12, 12:34 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1234 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM TSTM WND DMG 1 NE JANESVILLE 42.69N 89.00W
06/12/2008 ROCK WI LAW ENFORCEMENT
TRAFFIC LIGHT AND SIGNS DOWN FROM WINDS AT INTERSECTION
OF WRIGHT ROAD AND HUMES ROAD
&&
FRANKSLocal storm report, Jun 12, 1:03 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
103 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HEAVY RAIN BELOIT 42.52N 89.02W
06/12/2008 E0.75 INCH ROCK WI TRAINED SPOTTER
0.75 INCHES OF RAINFALL IN 30 MINUTES IN THE CITY OF
BELOIT. WATER OVER THE CURBS IN THE CITY OF BELOIT.
&&
GDLocal storm report, Jun 12, 1:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
119 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM HAIL CLINTON 42.56N 88.87W
06/12/2008 M0.25 INCH ROCK WI LAW ENFORCEMENT
&&
GDLocal storm report, Jun 12, 1:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
127 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND GST 6 NW DELAVAN 42.66N 88.70W
06/12/2008 M62.00 MPH WALWORTH WI AMATEUR RADIO
0.25 INCH DIAMETER HAIL.
&&
GDLocal storm report, Jun 12, 1:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
138 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG JANESVILLE 42.68N 89.02W
06/12/2008 ROCK WI TRAINED SPOTTER
TREES AND POWERLINES DOWN ON THE SOUTH SIDE OF
JANESVILLE.
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:59 AM CDT | Flash Flood Warning | MKX | Sauk | 3 hr |
| Jun 12, 10:41 AM CDT | River Flood Watch | MKX | Iowa, Lafayette | 4 hr |
| Jun 12, 12:19 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock | 41 min |
| Jun 12, 1:08 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth, Waukesha | 67 min |
| Jun 12, 1:10 PM CDT | Areal Flood Advisory | MKX | Dodge, Jefferson, Rock, Walworth, Washington, Waukesha | 3 hr |
| Jun 12, 1:36 PM CDT | Special Marine Warning | MKX | 114 min | |
| Jun 12, 1:52 PM CDT | Flash Flood Warning | MKX | Racine, Walworth, Waukesha | 54 min |
| Jun 12, 1:55 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Walworth, Waukesha | 35 min |
| Jun 12, 2:12 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 48 min |
| Jun 12, 2:33 PM CDT | River Flood Warning | MKX | Lafayette | 4 days |
| Jun 12, 2:36 PM CDT | Tornado Warning | MKX | Milwaukee | 15 min |
| Jun 12, 2:37 PM CDT | Flash Flood Warning | MKX | Sauk | 5 hr |
| Jun 12, 2:37 PM CDT | Tornado Warning | MKX | Iowa | 23 min |
| Jun 12, 2:55 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth, Waukesha | 50 min |
| Jun 12, 2:56 PM CDT | Tornado Warning | MKX | Columbia, Dane, Iowa | 49 min |
| Jun 12, 3:08 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 52 min |
| Jun 12, 3:16 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 44 min |
| Jun 12, 3:24 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 52 min |
| Jun 12, 3:35 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 40 min |
| Jun 12, 3:38 PM CDT | Flash Flood Warning | MKX | Columbia | 4 hr |
| Jun 12, 3:46 PM CDT | Flash Flood Warning | MKX | Dodge, Jefferson, Walworth, Washington, Waukesha | 4 hr |
| Jun 12, 3:46 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 29 min |
| Jun 12, 3:52 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 38 min |
| Jun 12, 4:10 PM CDT | Tornado Warning | MKX | Dodge | 35 min |
| Jun 12, 4:11 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 12, 4:12 PM CDT | Flash Flood Warning | MKX | Fond du Lac, Green Lake, Marquette | 3 hr |
| Jun 12, 4:15 PM CDT | River Flood Warning | MKX | Rock | 42 hr |
| Jun 12, 4:20 PM CDT | River Flood Warning | MKX | Jefferson | 9 days |
| Jun 12, 4:25 PM CDT | Tornado Warning | MKX | Columbia, Fond du Lac, Green Lake | 30 min |
| Jun 12, 4:28 PM CDT | Severe Thunderstorm Warning | MKX | Racine, Walworth, Waukesha | 37 min |
| Jun 12, 4:33 PM CDT | River Flood Warning | MKX | Fond du Lac | 5 days |
| Jun 12, 4:39 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac | 51 min |
| Jun 12, 4:43 PM CDT | Flash Flood Warning | MKX | Dane, Green, Iowa, Lafayette, Rock | 3 hr |
| Jun 12, 4:46 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Lafayette | 44 min |
| Jun 12, 4:49 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac, Green Lake | 41 min |
| Jun 12, 4:52 PM CDT | Special Marine Warning | MKX | 113 min | |
| Jun 12, 4:58 PM CDT | Tornado Warning | MKX | Dane, Green, Lafayette | 32 min |
| Jun 12, 5:05 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 55 min |
| Jun 12, 5:19 PM CDT | Tornado Warning | MKX | Dane, Green, Rock | 41 min |
| Jun 12, 5:22 PM CDT | Tornado Warning | MKX | Fond du Lac | 38 min |
| Jun 12, 5:25 PM CDT | Tornado Warning | MKX | Green | 50 min |
| Jun 12, 5:45 PM CDT | Flash Flood Warning | MKX | Ozaukee, Sheboygan | 113 min |
| Jun 12, 5:48 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 27 min |
| Jun 12, 5:54 PM CDT | Tornado Warning | MKX | Dane, Dodge, Jefferson | 24 min |
| Jun 12, 5:57 PM CDT | Tornado Warning | MKX | Fond du Lac | 18 min |
| Jun 12, 5:58 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 12, 6:00 PM CDT | Tornado Warning | MKX | Dane, Rock | 30 min |
| Jun 12, 6:04 PM CDT | River Flood Warning | MKX | Sauk | 21 hr |
| Jun 12, 6:05 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 25 min |
| Jun 12, 6:12 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan | 48 min |
| Jun 12, 6:16 PM CDT | Tornado Warning | MKX | Fond du Lac, Sheboygan | 44 min |
| Jun 12, 6:19 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 26 min |
| Jun 12, 6:30 PM CDT | Tornado Warning | MKX | Dane, Jefferson | 30 min |
Nearby
Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.